Laurent Positivity of Quantized Canonical Bases for Quantum Cluster Varieties from Surfaces

So Young Cho, Hyuna Kim, Hyun Kyu Kim, Doeun Oh

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


In 2006, Fock and Goncharov constructed a nice basis of the ring of regular functions on the moduli space of framed PGL2-local systems on a punctured surface S. The moduli space is birational to a cluster X-variety, whose positive real points recover the enhanced Teichmüller space of S. Their basis is enumerated by integral laminations on S, which are collections of closed curves in S with integer weights. Around ten years later, a quantized version of this basis, still enumerated by integral laminations, was constructed by Allegretti and Kim. For each choice of an ideal triangulation of S, each quantum basis element is a Laurent polynomial in the exponential of quantum shear coordinates for edges of the triangulation, with coefficients being Laurent polynomials in q with integer coefficients. We show that these coefficients are Laurent polynomials in q with positive integer coefficients. Our result was expected in a positivity conjecture for framed protected spin characters in physics and provides a rigorous proof of it, and may also lead to other positivity results, as well as categorification. A key step in our proof is to solve a purely topological and combinatorial ordering problem about an ideal triangulation and a closed curve on S. For this problem we introduce a certain graph on S, which is interesting in its own right.

Original languageEnglish
Pages (from-to)655-705
Number of pages51
JournalCommunications in Mathematical Physics
Issue number2
StatePublished - 1 Jan 2020

Bibliographical note

Publisher Copyright:
© 2019, Springer-Verlag GmbH Germany, part of Springer Nature.


Dive into the research topics of 'Laurent Positivity of Quantized Canonical Bases for Quantum Cluster Varieties from Surfaces'. Together they form a unique fingerprint.

Cite this